Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 6, 2012, 8:00 PM CDT for Catahoula Parish, Louisiana. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2012, 8:00 PM CDT (01:00 UTC)
- Expired
- Aug 6, 2012, 8:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
County Catahoula Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 8:10 PM CDT | TSTM WND DMG | 6 Sw Harrisonburg, LA | SCATTERED TREES DOWN SOUTHWEST OF TOWN CAUSING POWER OUTAGES AND ROAD BLOCKAGES. WINDS ESTIMATED BY EMERGENCY MANAGER TO BE 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508
WWUS84 KJAN 070100
SPSJAN
LAZ024>026-070130-
TENSAS LA-CONCORDIA LA-CATAHOULA LA-
800 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT MON AUG 6 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM SHERWOOD TO 4 MILES NORTHEAST OF CLAYTON AT
800 PM CDT...MOVING SOUTH AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CATAHOULA...NORTHERN CONCORDIA AND SOUTHWESTERN
TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3193 9201 3193 9192 3191 9180 3187 9178
3189 9172 3181 9139 3162 9140 3162 9145
3164 9150 3163 9152 3159 9150 3160 9142
3157 9140 3154 9145 3154 9151 3150 9152
3161 9202
TIME...MOT...LOC 0100Z 003DEG 16KT 3185 9194 3175 9150
$$
BKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:47 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 6, 3:47 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT MON AUG 6 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...IT WILL BE ANOTHER WARM AND HUMID NIGHT ACROSS THE ARKLAMISS. SHOWER AND THUNDERSTORM ACTIVITY THAT DEVELOPED THIS AFTERNOON SHOULD BEGIN TO DIMINISH LATER THIS EVENING ACROSS MOST LOCATIONS WITH THE LOSS OF DAYTIME HEATING. HOWEVER...THERE COULD BE SOME ACTIVITY LINGERING OVERNIGHT...MOSTLY FOR THE FAR SOUTHERN AREAS. THE WEAK FRONT CURRENTLY APPROACHING THE REGION WILL NOT MAKE IT THROUGH THE CWA...AND WE WILL REMAIN UNDER GENERAL TROUGHING THROUGH THE REST OF THE SHORT TERM. THIS WILL HELP TO GENERATE MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE SOUTHERN PORTIONS OF THE CWA. WHILE MOST OF THE STORMS WILL BE DIURNALLY DRIVEN...THERE COULD STILL BE SOME ACTIVITY LINGERING OVERNIGHT...MOSTLY FOR THE FAR SOUTHERN AREAS. DRIER AIR WILL MOVE INTO THE DELTA EARLY TUESDAY WITH PW VALUES DROPPING TO AROUND 1 INCH OR LESS BY TUESDAY EVENING. THIS WILL PUSH THE 2 INCH PW AIR TO AROUND THE PINE BELT REGION. TEMPERATURES DURING THE TIME PERIOD WILL BE MORE SEASONAL IN THE LOWER TO MID 90S. OVERNIGHT LOWS WILL DROP INTO THE LOWER TO MID 70S...AND WILL BE HIGHLY DEPENDENT ON THE INVASION OF SOME DRIER AIR AS WELL AS THE EFFECTS OF DAYTIME THUNDERSTORM ACTIVITY. /27/ .LONG TERM...THURSDAY THROUGH MONDAY...LOOKS LIKE THE MED RANGE/LONG TERM WILL BE DOMINATED BY AN AMPLIFIED PATTERN WITH A STOUT RIDGE AXIS TO OUR WEST AND AN EASTERN CONUS TROUGH. THIS WILL KEEP OUR REGION UNDER A NW FLOW TYPE PATTERN WHICH TYPICALLY OFFERS TRICKY TIMING ISSUES WITH ANY PRECIP POTENTIAL AS FAST MOVING S/WV'S DIVE SE. OVERALL...GLOBAL MODELS AGREE WITH THE PATTERN...BUT DIFFER SLIGHTLY ON THE TIMING OF THE MAIN S/WV'S WHICH WILL DRIVE THE GREATEST STORM POTENTIAL. AT THIS TIME...THE PERIOD DOES NOT LOOK WET...BUT SOME POTENTIAL WILL EXIST FOR RAIN WITH THE MAJORITY OCCURRING WITH THE PASSAGE OF THE MAIN TROUGH AXIS. OVERALL...POPS FOR THE WED-SAT PERIOD WERE LOWERED FOR THE MOST PART...BUT SOME AREAS WERE LEFT ALONG WITH A PERIOD OR TWO MATCHING THE LATEST GFS GUIDANCE. THERE ARE A FEW SPECIFICS THAT MODELS DO AGREE ON...THE FIRST IS SOME DRIER MID LEVEL AIR ACROSS THE NW HALF FOR THU. DUE TO THIS...POPS WERE LOWERED ACROSS THAT AREA. THE MAIN TIMING ISSUES ARE FOR THU NGT/FRI. POPS WERE LEFT ALONE THU NGT. FOR FRI...POPS WERE LOWERED ACROSS THE NW TO FOLLOW MORE WITH THE EURO/GFS ENSEMBLE. SAT LOOKS DRY AS MODELS SHOW A PATCH OF DRIER AIR IN PLACE IN THE WAKE OF A S/WV AND PRESENCE OF A WEAK/STALLING SFC FRONT. BY SUN/MON...A MORE COMPLICATED SETUP LOOKS TO TAKE SHAPE WITH THE PRESENCE OF THE STALLED BOUNDARY AND LINGERING NW FLOW. AS FOR TEMPS...GUID DIDN'T SEEM TOO BAD AND WAS GENERALLY FOLLOWED. HOWEVER...HIGH TEMPS WERE TWEAKED UPWARD FOR THE WED-FRI DAY PERIODS. REASONING IS BASED ON THE AREA BEING IN THE PRE-FRONTAL ZONE WHERE AN INCREASING LOW LEVEL THERMAL AXIS LOOKS TO SETUP. ADDITIONALLY...ENSEMBLE MOS SUPPORTS WARMER READINGS AS WELL. /CME/ && .AVIATION...TSTM ACTIVITY STARTED EARLY AND HAS BEEN GREATEST IN THE NORTH AND EAST BUT WILL SHIFT SOUTH THIS AFTERNOON. CONVECTION SHOULD CONTINUE THROUGH 01Z WITH SOME POTENTIAL FOR LINGERING SHOWERS OVERNIGHT ALONG THE HIGHWAY 84 CORRIDOR DUE TO NEARLY STALLED COLD FRONT. AWAY FROM TSTMS VFR CONDITIONS WERE BEING REPORTED AND WILL PREVAIL THROUGH 06Z. SOME DRIER AIR MAY MOVE INTO THE DELTA BY 12Z TUESDAY AND LIMIT FOG DEVELOPMENT BUT ELSEWHERE...MVFR VIS RESTRICTIONS LOOK POSSIBLE AFTER 06Z TUESDAY AND CONTINUE THROUGH ABOUT 14Z TUESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 95 70 95 / 33 24 18 18 MERIDIAN 71 94 70 96 / 27 29 20 18 VICKSBURG 70 95 67 94 / 35 19 14 13 HATTIESBURG 73 96 73 96 / 24 48 28 39 NATCHEZ 72 94 69 93 / 28 32 19 24 GREENVILLE 71 93 69 94 / 23 10 12 8 GREENWOOD 71 93 69 95 / 20 11 11 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 27/CME/22
Hazardous weather outlook, Aug 6, 2:55 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT MON AUG 6 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>050-053>066-072>074-072000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 255 PM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. FREQUENT TO NEARLY CONTINUOUS LIGHTNING CAN BE EXPECTED WITH THE STRONGEST STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ026>033-037>039-044>046-051-052-072000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE- 255 PM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Local storm report, Aug 6, 6:08 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM LIGHTNING 4 NW GREENWOOD 33.56N 90.24W
08/06/2012 LEFLORE MS EMERGENCY MNGR
LIGHTNING STARTED A BRUSH FIRE ALONG HWY 49.
&&
AWEBERSpecial weather statement, Aug 6, 6:47 PM CDT, 1 hour 13 minutes before
MSZ040-041-070015-
SHARKEY MS-ISSAQUENA MS-
647 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT MON AUG 6 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES EAST OF DELTA CITY TO 5 MILES
SOUTHWEST OF ROLLING FORK AT 647 PM CDT...MOVING SOUTH AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL ISSAQUENA AND SHARKEY COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3308 9086 3310 9082 3310 9066 3293 9066
3281 9084 3260 9099 3286 9100
TIME...MOT...LOC 2347Z 357DEG 7KT 3308 9070 3298 9085
3285 9094
BKSpecial weather statement, Aug 6, 7:15 PM CDT, 45 minutes before
LAZ023-024-070045-
FRANKLIN LA-CATAHOULA LA-
715 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT MON AUG 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES NORTH OF ENTERPRISE AT 715 PM CDT...MOVING SOUTH AT
10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3194 9200 3193 9191 3199 9190 3204 9191
3208 9193 3210 9188 3214 9189 3211 9174
3182 9180 3187 9201 3193 9201
TIME...MOT...LOC 0015Z 014DEG 10KT 3204 9187
BKSpecial weather statement, Aug 6, 7:33 PM CDT, 27 minutes before
LAZ016-070105-
MADISON LA-
733 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT MON AUG 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MADISON PARISH AT 734 PM CDT...MOVING SOUTH AT 10 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN MADISON PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3223 9151 3224 9154 3230 9152 3232 9147
3234 9147 3235 9150 3237 9149 3235 9148
3236 9145 3238 9147 3234 9128 3222 9130
3220 9132 3221 9155
TIME...MOT...LOC 0034Z 013DEG 9KT 3228 9140
BKLocal storm report, Aug 6, 7:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 SSW MCLAURIN 31.14N 89.23W
08/06/2012 FORREST MS LAW ENFORCEMENT
TREES DOWN AT BLUEMOON DR AND CAMP DANTZLER RD.
0450 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
08/06/2012 COPIAH MS LAW ENFORCEMENT
TREES DOWN AND POWER OUTAGES IN CRYSTAL SPRINGS.
0500 PM TSTM WND DMG 1 NW GALLMAN 31.94N 90.40W
08/06/2012 COPIAH MS LAW ENFORCEMENT
TREE DOWN ON EXPERIMENT STATION RD NEAR GALLMAN.
&&
AWEBERSpecial weather statement, Aug 6, 8:00 PM CDT, 0 minutes before
LAZ024>026-070130-
TENSAS LA-CONCORDIA LA-CATAHOULA LA-
800 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT MON AUG 6 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM SHERWOOD TO 4 MILES NORTHEAST OF CLAYTON AT
800 PM CDT...MOVING SOUTH AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CATAHOULA...NORTHERN CONCORDIA AND SOUTHWESTERN
TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3193 9201 3193 9192 3191 9180 3187 9178
3189 9172 3181 9139 3162 9140 3162 9145
3164 9150 3163 9152 3159 9150 3160 9142
3157 9140 3154 9145 3154 9151 3150 9152
3161 9202
TIME...MOT...LOC 0100Z 003DEG 16KT 3185 9194 3175 9150
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:15 PM CDT | Special Weather Statement | JAN | Franklin | 30 min |
| Aug 6, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 51 min |
| Aug 6, 7:33 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Aug 6, 8:56 PM CDT | Special Weather Statement | JAN | Catahoula | 29 min |
| Aug 7, 3:38 PM CDT | Special Weather Statement | JAN | Morehouse | 62 min |
| Aug 7, 6:40 PM CDT | Special Weather Statement | JAN | Franklin | 30 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.